Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Diabetic, sugar level 620. Advised tryglucomet thrice a day. Any problems due to dosage ?

my father has been a diabetic for the last 7-8 years and his blood sugar has been tested yesterday as 620 and has been advised tryglucomet 7.5mg 3 times a day for 9 days and then test blood sugar and then asked to show the reports , my concern is taking this medicine 3 times a day ,will not bring his sugar level to very low sugar,please suggest iam at mumbai and am concerned about him......
Asked On : Mon, 3 Sep 2012
Answers:  3 Views:  212
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Your father is Type II diabetic for last 7-8 years, Uncontrolled as 620 mg% what sample is this,I mean Fasting,Post meal or Random Blood sugar in any case if it is correct this is very high.
Is he Obese and having BP or heart disease and Cholesterol or Triglyceride level high.
Diabetics are at risk of complication known as Keto acidosis albeit rare.
You these patients are having insulin resistence hence insulin sensitizer like Piglitazone and metformin are used ,But You are in Mumbai in our country people are very reluctant to take Insulin injection hence a higher dose of these drugs is used .
Ideal treatment would be a Metformin and Long and Short acting Insulin
Healthy Diabetic diet ang regular walking once he improves for control of Diabetes you may hospitalize him.
Consult a Endocrinologist/ Physician have a complete medical checkup
All the Best hope he agrees to take Insulin.

Answered: Mon, 3 Sep 2012
I find this answer helpful
General & Family Physician Dr. Michelle Gibson James's  Response
A blood sugar of 620 is extremely high and implies inadequate control of diabetes which is associated with complications such as blindness ( one of the most common causes), kidney failure, neurological complications, heart disease and stroke.

Glucomet is a combination of metformin and gliperimide which are two different types of diabetic medication.
Metformin is not generally associated with hypoglycemia episodes (low blood sugar) though this is a risk for gliperimide, however at a blood sugar of 620 your father is more at risk of complications of diabetes than low blood sugar.
His diabetes needs to be control as soon as possible. If oral medication does not acheive control than he may need insulin (all diabetics eventually will need insulin because the pancreas, which produces insulin, will eventually burn itself out trying to control the blood sugar)

I hope this information helps
Answered: Mon, 3 Sep 2012
I find this answer helpful
Diabetologist Dr. Ravindra Mathur's  Response
He should be immediately hospitalized and tested and treated for diabetic ketoacidosis.
Oral as opposed to injectable drugs take longer to control blood sugar levels.
Regards and best wishes
Answered: Wed, 5 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor